MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN OPTION ST TIB PLT SIZE 4; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN OPTION ST TIB PLT SIZE 4; PROSTHESIS, KNEE
Catalog Number 00598603702
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Aseptic loosening (4883)
Date of Event 07/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis, as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was the reported by legal that the patient underwent an initial right knee arthroplasty.Subsequently, the patient has experienced loosening and is being considered for a revision.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h4; h6; h10; h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records provided and reviewed state that the patient underwent a right total knee arthroplasty.Operative details note that tibial and femoral components, a 14mm spacer, and a cemented patellar button were implanted with no intraoperative complications.Postoperative imaging confirmed appropriate alignment without fracture or acute abnormality.Per report from legal, the patient has subsequently experienced loosening of the implant, and a revision procedure is planned.A definitive root cause cannot be determined.This compliant cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6; h11.The reported event was confirmed.Visual examination of the provided picture identified explanted tibia and femur implants.The devices show signs of use such as biological material adhered to the surfaces.The device history record was reviewed and no discrepancies relevant to the reported event were found.Operative notes provided and reviewed state that an initial right knee arthroplasty was completed.The patient later developed pain and was found to have aseptic loosening of the right tibial component.A revision right total knee arthroplasty was performed.During surgery the femoral and patellar components were well fixed, and the tibial component was grossly loose.No intraoperative complications noted.Postoperative radiographs confirmed a right tka with stems in place and no evidence of fracture or acute abnormalities.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b2; b3; b4; b5; b7; d6b; g3; g6; h1; h2; h6.An investigation of the reported event is in progress.Once the investigation is completed, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the patient was revised approximately 5 years and 7 months post implantation due to loosening.During the revision the patella and femoral components were found to be well fixed, the tibial component was grossly loose.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.An investigation of the reported event is in progress.Once the investigation is completed, a supplemental report will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN OPTION ST TIB PLT SIZE 4
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22004824
Report Number0001822565-2025-01342
Device Sequence Number15731926
Product Code JWH
UDI-Device Identifier00889024218840
UDI-Public(01)00889024218840(17)290809(10)J6568910
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00598603702
Device Lot NumberJ6568910
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer08/21/2025
11/04/2025
12/03/2025
12/09/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date08/25/2025
12/01/2025
12/08/2025
12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexMale
Patient Weight83 KG